MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision procedure due to inflammation with an spectra penile prosthesis (spp).The spp was explanted and the physician treated the inflammation and a new spp was implanted.The cause of the inflammation was unknown from the hospital.The patient was stable following the procedure.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure due to inflammation and pain with an spectra penile prosthesis (spp).The spp was explanted and the physician treated the inflammation and a new spp was implanted.The cause of the inflammation was unknown from the hospital.The patient was stable following the procedure.
 
Additional Manufacturer Narrative
Product analysis was unable to confirm the reported events.The spectra cylinders were visually and functionally tested.Cylinder 1 has sharp instrument/tool damage to the outer tube, which resulted in a hole and exposed metal segments.This damage is consistent with explant damage and it will be considered a secondary failure.Both cylinders were functionally tested and passed the bend test with a force readout of less than 1390 grams.The cylinders therefore performed within specification.Product analysis was unable to confirm the reported events.A labeling review confirmed that inflammation and pain are both noted as potential adverse events.Therefore, the evaluation conclusion code of known inherent risk of device was assigned to this event.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure due to inflammation and pain near the genitals with an spectra penile prosthesis (spp).The spp was explanted and the physician treated the inflammation and a new spp was implanted.The cause of the inflammation was unknown from the hospital.The patient was stable following the procedure.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key10824652
Report Number2183959-2020-05433
Device Sequence Number2988457
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/19/2024
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number1000278662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/16/2020
11/16/2020
12/08/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date11/16/2020
11/24/2020
12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR